MAUDE Adverse Event Report: K2M, INC. DENALI SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM

K2M, INC. DENALI SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 101-10001
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as no lot number has been identified/confirmed in this case.If more information becomes available manufacturer will file a follow-up report at that time.
 
Event or Problem Description
It was reported to k2m, inc.On 06/10/2016 that a set screw backed out approximately two months post-op.Patient was revised (b)(6) 2016.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as no lot number has been identified/confirmed in this case.Since the implants remain in the patient no physical, material, chemical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.The screw density was below one screw per level, which may have placed more stress on the set screw and contributed to it backing out.However, no root cause(s) could be determined.A general review of the manufacturing and inspection records did not reveal any contributing information/trends.
 
Event or Problem Description
It was reported to k2m, inc.On (b)(6 2016 that a set screw backed out approximately two months post-op.Patient was revised (b)(6) 2016.

Brand Name
DENALI SPINAL SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key5778874
Report Number3004774118-2016-00051
Device Sequence Number18963330
Product Code NKB
UDI-Device Identifier10888857003842
UDI-Public10888857003842
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number101-10001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/08/2016
Supplement Report FDA Received Date08/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;